Combiflam tablet is a brand name for a medication that combines two active ingredients: ibuprofen and paracetamol (also known as acetaminophen).
Ibuprofen is a nonsteroidal anti-inflammatory drug (NSAID) that reduces pain, fever, and inflammation. Paracetamol is a pain reliever and fever reducer that works by blocking the production of certain chemicals in the body that cause pain and fever. Common Combiflam tablet uses are headaches, toothaches, menstrual cramps, and arthritis pain.
They both work together to reduce your pain, inflammation, and fever. It may be used for headaches, fever, muscle pain, and menstrual cramps.
Combiflam is a famous brand from Sanofi, India, and it is available in different dosage forms like gel/spray, syrup, and extra tablet dosage forms.
Combiflam syrup is a liquid medication combining the same two active ingredients: ibuprofen and paracetamol. It is commonly used to relieve pain, reduce fever, and treat inflammation in children and adults with difficulty swallowing tablets. Combiflam suspension is available in various flavors and strengths, and the dosage may vary depending on the age and weight of the patient.
Combiflam MS Cream is a topical medication that combines three active ingredients: camphor, menthol, and methyl salicylate. Camphor is a natural pain reliever and anti-inflammatory agent that can help reduce swelling and pain. Menthol provides a cooling sensation that can help soothe the affected area, while methyl salicylate is a topical analgesic that can help relieve pain. Combiflam MS Cream also reduces pain and inflammation associated with arthritis, sprains, and strains.
To reduce the side effects, you will need to take it with food, and the dose of this medicine depends on the severity of the condition. Your doctor and pharmacist will adjust the dose.
Combiflam tablets should be used with caution in people with liver or kidney diseases, allergies, history of ulcers because it may cause bleeding, so use it with caution. It is also contraindicated in the third trimester of pregnancy or children under 12 years of age.
Combiflam Tablet Composition
As discussed earlier, Tab Combiflam is composed of the following active ingredients (salts)
- Ibuprofen 400 Mg
- Paracetamol 325 Mg
The Combiflam content works together to stop hormones responsible for pain and inflammation. That’s why this tablet is mainly prescribed for pain associated with arthritis, headache, back pain, and menstrual pain. Read more below.
A study confirmed that these two drugs’ combinations don’t cause any serious adverse effects and are safe and effective in treating pain and fever in children.
Please remember that the Combiflam tablet is not an over-the-counter medication; you will need a doctor’s prescription. Also, it is worth noting that it is contraindicated in children under six months.
The recommended Combiflam dose is one tablet three times a day or as your GP prescribes.
Combiflam Tablet Uses
Tab Combiflam is beneficial for pain, which requires more potent analgesia than Ibuprofen or Paracetamol alone.
Combiflam tablets are utilized for the effective management and alleviation of various ailments and discomforts, including:
- Ear pain
- Pain in teeth
- Back pain
- Joints pain
- Muscles pain
- Pain in nerves
- Pain in body
- Menstruation pain
- Joint pain
Combiflam tablets are a go-to option for relieving headaches, fever, and various pains. Their versatility makes them a trusted choice for addressing a range of health concerns.
Combiflam Tablet Uses in Hindi
Combiflam निम्नलिखित बीमारियों, स्थितियों, और लक्षणों के इलाज और रोकथाम के लिए उपयोग होता है:
- कान दर्द
- दांत में दर्द
- पीठ दर्द
- जोड़ों में दर्द
- मांसपेशियों में दर्द
- नसों में दर्द
- शरीर में दर्द
- मासिक धर्म का दर्द
- दांत का दर्द
- जोड़ों में दर्द
How Does It Work—Combiflam Mechanism?
Our body has a natural enzyme called cyclooxygenase (COX), which helps produce certain chemicals called prostaglandins. These prostaglandins act as a defense mechanism when there is an injury by causing pain, inflammation, redness, and swelling. So, here is how Ibuprofen and paracetamol work in combination.
⇒ Ibuprofen is a medicine that stops an enzyme called cyclooxygenase (COX) from working correctly. COX is needed to make prostaglandins in the body. Prostaglandins are chemicals that cause pain, inflammation, and swelling. Ibuprofen blocks COX and reduces the amount of prostaglandins made in the body, which helps to reduce pain, inflammation, and swelling.
⇒ Paracetamol also works by blocking the activity of an enzyme called COX in the brain. This helps to reduce fever and relieve pain. It doesn’t directly block the active site of COX but instead reduces its ability to work properly by stopping it from being oxidized. Doing so helps to reduce pain and fever.
The combination of Ibuprofen and Paracetamol blocks the production of these chemicals in the body—which ultimately reduces the pain, fever, swelling, and inflammation.
As we have already discussed in the above one sentence her, here is a look at some of the precautions associated with the use of Combiflam;
- You are allergic to Ibuprofen Pa, paracetamol, or any other medication.
- You have a stomach ulcer
- You have asthma
- You have a bleeding disorder
- you are taking blood-thinning medication
- you are taking other medicines.
Please consult your doctor or medical expert before using this drug or any other such medicine.
This medication is contraindicated in the following conditions:
- Gastrointestinal bleeding
- Active peptic ulcer
- Hepatic impairment
Combiflam in Pregnancy & Breast Feeding
Combiflam tablets may be unsafe during pregnancy. Studies in animals have shown adverse effects on the fetus, but there are limited human studies. The benefits of using it in pregnant women may be acceptable despite the risks. Combiflam is safe to use in breastfeeding. However, you should discuss its use with your healthcare provider or doctor.
Interaction with Other drugs
Combiflam tablets may interact with the following drugs and products. These interactions may increase the onset of side effects. Consult your GP before using Combiflam with the following medicines.
- Blood pressure-lowering medicine
- Warfarin (Risk of Bleeding)
- Reduced effect of asthma medications.
- Interfere with specific laboratory tests
- Juxtapid mipomersen
- Concurrent administration with digoxin may increase the risk of heart failure.
- Lithium drugs
- Other NSAIDs
Note: This is not a complete list of interactions. It may also interact with other drugs that you are already taking. Please ask your pharmacist if you are already taking any other medicine concurrently.
Combiflam Tablet Side Effects
The following list contains possible side effects that you may experience when using Combiflam Tablet. These side effects are possible but do not always occur. Some of the side effects can be rare but serious. Consult your doctor if you notice any of the following, especially if they do not disappear.
In addition to the necessary effects, some unwanted products can be caused by Paracetamol. If any of these side effects occur, they may need medical help.
⇒ Common side effects
- Heart Burn
- Abdominal pain
According to a study published in The British Pharmacological Society, Paracetamol’s long-term use can increase the risk of gastrointestinal bleeding and a small (~ four mmHg) increase in systolic blood pressure.
⇒ Rare side effects
- Bloody or black, tarry stools
- Bloody or cloudy urine
- Fever with or without chills
- Pain in the lower back
- Red spots on the skin
- Skin rash, hives, or itching sore throat
- Sores, ulcers, or white spots on the lips or in the mouth
- A sudden decrease in the amount of urine
- Unusual bleeding or bruising
- Unusual tiredness or weakness
- Yellow eyes or skin
Combiflam Tablet Dosage
The dose of Combiflam depends on the severity of the disease and the patient’s medical history. When the condition is severe, the prescribed dosage is usually high. It is also advisable to only stay within the dosage with medical advice, as this can be very dangerous.
If you miss a dose of Combiflam, you should take the medicine as soon as you remember. However, if the missed dose time overlaps with the following amount, skip the missed dose and continue with the usual program. If an overdose occurs, consult a doctor as soon as possible.
- The drug is usually used every 6 to 8 hours, as needed, for pain, or as directed by your doctor.
- The manufacturer-recommended dose of Combiflam tablet is one tablet three times a day or as directed by your healthcare provider. Your doctor can increase the amount based on your health condition.
- You will need to take the drug with a meal or snack to prevent an upset stomach.
- It is recommended that you take it as prescribed by your doctor. Don’t crush the tablet, and swallow it with water.
- Please note that this drug is only for a short time because long-term use can cause side effects such as GI problems, including intestinal bleeding.
- Ask your doctor if you need to use this medicine for more than three days in case of fever or pain.
Apart from Tablets, it comes in three other forms as well;
- Combiflam Tablet (Ibuprofen 400 mg and Paracetamol 325 mg)
- Combiflam Suspension (Ibuprofen 100 mg + Paracetamol 162.5 mg)
- Combiflam gel and spray (Diclofenac-based topical pain reliever)
- Combiflam Plus (Paracetamol 650 mg + Caffeine 50 mg)
Frequently Asked Questions
Question: Is it safe to use Combiflam Tablets during Pregnancy?
This medicine may be unsafe during pregnancy. Studies in animals have shown adverse effects on the fetus, but there are limited human studies. The benefits of using it in pregnant women may be acceptable despite the risks. Please consult your doctor
Question: Is Combiflam tablet safe While breastfeeding?
The manufacturer doesn’t recommend using it in lactating women because it is a combination medicine. One of the ingredients is Ibuprofen, which causes premature closing of a baby’s ductus arteriosus. However, you should discuss the use with your doctor.
Question: Should I take Combiflam before breakfast or after meals?
Use it daily as directed by your doctor. It is usually used after meals to prevent stomach upset.
Question: Can I stop using Combiflam immediately, or should I stop using it?
Some medications can not be stopped immediately due to rebound effects. It contains Paracetamol and Ibuprofen, which can be stopped immediately. Ask your doctor for recommendations about your body, health, and other medications.
Question: Is it an addictive habit forming?
No, it is not addictive.
Question: What happens if you overdose on Combiflam?
It should not be administered at more than the prescribed dose. Taking a larger dose will not improve your symptoms sooner. Instead, it can cause serious side effects like liver cirrhosis. In case of an overdose, consult your doctor immediately.
Question: What happens if I have been using Expired Combiflam?
Always check the expiration of medications and never use them. The drug may not work as well as it can affect its effectiveness. Please inform your doctor. In most cases, expired medicines don’t cause any adverse effects, but they may not work how they should.
Question: What happens if I miss a dose of Combiflam?
The missed dose should be taken as soon as you remember. However, the missed dose should be skipped if it is almost time for the next dose.
Question: How to store Combiflam?
The tablet must be kept away from light and heat. The recommended storage temperature is 25 °C.
Question: Is Combiflam a painkiller?
It contains two active ingredients: Paracetamol and Ibuprofen. Paracetamol is an analgesic, while ibuprofen is a nonsteroidal anti-inflammatory drug. This drug can be used for pain like headaches, menstrual cramps, and fever.
Question: Can we use Combiflam for headaches?
Yes, This drug can be used for headaches. Other common Combiflam tablet uses are reducing fever and different types of pains like back pain, menstrual pain and other pains.
Question: What are the side effects of Combiflam?
Common side effects include heartburn, Indigestion, Nausea, Constipation, Abdominal pain, and Gas. Check above for more.
Question: Does Combiflam reduce pain?
One of the ingredients is Ibuprofen, which is used to reduce muscle pain, headache, etc.
Question: Is it safe to use Combiflam with alcohol?
The concurrent use of this medicine with alcohol is strictly prohibited because of the increased risk of serious adverse effects such as severe gastrointestinal (GI) bleeding, fatigue, weakness, dizziness, rashes, nausea, fever, joint pain, etc.
Question: Where to buy Combiflam?
This is a popular brand in India, available in most well-known pharmacies and drug stores. However, please note that this is a prescription medicine; you will need a doctor’s prescription to get it from any pharmacy.
Question: What is Combiflam’s price?
The price of Combiflam tablets may vary depending on the pharmacy or location. As of my knowledge, the cost of Combiflam in India was around ₹ 46.05 for a pack of 10 tablets. However, it’s important to note that the price may have changed since then and may also differ from one pharmacy to another. It’s best to check with your local pharmacy or healthcare provider for the most up-to-date pricing information.
Question: How much time does Combiflam take to relieve pain?
The time it takes for this drug to relieve pain can vary depending on the individual and the severity of the pain. However, it is generally a fast-acting medication that usually starts to work within 30 minutes of taking it. This is because both Ibuprofen and paracetamol are absorbed quickly into the bloodstream and begin to target pain and inflammation. It’s important to note that while Combiflam tablet can provide rapid relief for mild to moderate pain, it may not be effective for severe or chronic pain.
- Ibuprofen [Internet]. [Cited January 2019]. Available from: https://www.drugs.com/ibuprofen.html
- Long-term adverse effects of Paracetamol – a review. [Internet]. [Cited January 2019]. Available From: https://www.ncbi.nlm.nih.gov/pubmed/29863746